Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 297, NWS Nashville, TN

August 10, 2000Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2000, 2:29 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2000, 2:29 PM CDT (19:29 UTC)
Expired
Aug 10, 2000, 3:00 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2402 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 101930
SVRBNA
TNC149-187-102000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
229 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RUTHERFORD COUNTY IN TENNESSEE
  SOUTHEASTERN WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 300 PM CDT

* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES NORTH OF EAGLEVILLE...OR ABOUT 10
  MILES EAST OF FRANKLIN...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF EAGLEVILLE AT 240 PM CDT

DAMAGING WINDS AND HAIL WITH TORRoENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:17 AM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Aug 10, 10:17 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1017 AM CDT THU AUG 10 2000

ANOTHER HOT AND HUMID SUMMER DAY TODAY. ONLY SLIGHTLY BETTER THAN
YESTERDAYS SCORCHER.

CURRENTLY...TEMPS ARE RUNNING A DEGREE OR TWO COOLER THAN
YESTERDAY...DEW POINTS ARE AGAIN IN THE 70S MAKING IT UNCOMFORTABLE.
FRONTAL POSITION DRAPED FROM NE ARK TO PAH TO SOUTHERN OHIO. WIND
SHIFT/TROUGH SITTING FROM DYR...SOUTHWARD ALONG THE MISSISSIPPI
RIVER. WARM FRONT STRETCHING THROUGH MS INTO SW MO.

THE MAIN CONCERN TODAY WILL BE THUNDERSTORMS. VERY JUICY AIR WITH
NEAR 2 INCH PRECIPITABLE WATER...AND STABILITY INDICES ALL POINTING
TOWARD CONVECTION. 12Z AM BNA SOUNDING DISPLAYING -7 LI...OUT OF THIS
WORLD 45 K-INDEX. SWEAT INDEX OF 391 AND TOTAL TOTALS OF 54.
CONVECTIVE TEMPERATURE OF 93 DEGREES TODAY.

FRONT WILL DROP SOUTHWARD THROUGH MIDDLE TENNESSEE DURING THE
AFTERNOON HOURS. PASSAGE THRU BNA BETWEEN 1-3 PM TODAY. BEHIND
WHICH...WINDS SHIFT TO NORTH AT THE SFC. WILL NOT BE TOO MUCH OF A
MOISTURE DROP AT THE SFC...MOST OF THE DRYING WILL BE SEEN ALOFT.

WITH INSTABILITY AND DEEP MOISTURE...SCATTERED THUNDERSTORMS WILL
DEVELOP ACROSS THE AREA. MOST OF THESE SHOULD BE WITH THE FRONT AS
IT SLIPS SOUTHWARD. SEVERE WEATHER THREATS LOOK SMALL DUE TO A WEAK
WIND REGIME...HOWEVER...SOME STORMS WILL LIKELY HAVE STRONG TO SEVERE
DOWNDRAFT WINDS ASSOCIATED WITH THEM.

WILL LOWER MAX TEMPS A TAD...ESPECIALLY IN THE PLATEAU WHERE CLOUDS
HAVE HUNG AROOUND THIS MORNING.

DICKSON 15

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:00 PM CDTSevere Thunderstorm WarningOHXWilliamson30 min
Aug 10, 2:51 PM CDTSevere Thunderstorm WarningOHXBenton24 min
Aug 10, 2:59 PM CDTSevere Thunderstorm WarningOHXGiles, Maury31 min
Aug 10, 3:13 PM CDTSevere Thunderstorm WarningOHXBenton32 min
Aug 10, 3:45 PM CDTSevere Thunderstorm WarningOHXLawrence30 min
Aug 10, 4:01 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.